Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 229, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 22, 2004, 2:21 PM CDT for Fayette County, Montgomery County, Illinois. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 22, 2004, 3:45 PM CDT
- In force
- 84 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 221921 SVRLSX ILC051-135-222045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 221 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS NORTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 345 PM CDT * AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RAYMOND...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WITT NOKOMIS RAMSEY WRIGHTS CORNER SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER CROSSINGS AS THESE CAN FLOOD QUICKLY. LAT...LON 3944 8954 3928 8963 3894 8886 3922 8869 $$ CVKING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 4:00 AM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jul 22, 4:00 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT THU JUL 22 2004 .DISCUSSION... HOT AND HUMID WX ACRS CWA TODAY. KP HEAT ADVISORY FOR CNTRAL AND EAST CENTRAL AND SOUTHEAST MO AND PORTION OF SOUTHWEST IL TIL 7PM THIS EVE. ETA AND GFS ARE IN AGRMENT IN PUSHING THE FRNT SOUTH OF STL BY FRIDAY MORNING. SCT SHWERS AND TSTMS WILL DELOP SOUTH OF THE FRONT TODAY THROUGH FRIDAY NIGHT. LIS SHOWED STABLE AMS PUSHING SOUTH FROM THE NE INTO OUR CWA ON FRIDAY AFTN. AT THIS TIME KP TSTMS FOR ALL DAY FRIDAY, LOOKING INTO THE EFP...BELOW NORMAL TEMPS ARE IN STORE ACRS THE AREA SAT THROUGH MON AND TUES...A WARMING TREND WILL PUSH TEMPS IN THE MID TO UPPER 80S BY WED AND THURSDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FOR CNTRL..SOUTHEAST AND EAST CNTRL MO TIL 7PM. IL...HEAT ADVISORY FOR PTN OF SW IL TIL 7PM. &&
Hazardous weather outlook, Jul 22, 5:30 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT THU JUL 22 2004 ILZ095>097-MOZ018-019-026-027-034>036-231000- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT...ALSO FEW OF THESE STORMS ARE EXPECTED TO BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY AND TONIGHT. ILZ058>060-098-099-MOZ041-042-050>052-231000- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-GREENE IL-JERSEY IL-LINCOLN- MACOUPIN IL-MONTGOMERY-MONTGOMERY IL- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT THROUGH 7 PM THIS EVENING. TEMPERATURES THIS AFTERNOON WILL CLIMB INTO THE LOWER TO MID 90S WITH THE HEAT INDEX TO AROUND 105 DEGREES. COOLER AIR WILL PUT AN END TO THE EXTREME CONDITIONS BY LATE TONIGHT INTO FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...ALSO FEW OF THESE STORMS ARE EXPECTED BECOME SEVERE...WITH STRONG WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL PERSIST ACROSS THE REGION ON FRIDAY AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY AND TONIGHT. ILZ064-065-069-070-074-079-100>102-MOZ047>049-059>065-072>075-084- 085-099-231000- BOND IL-CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-IRON- JEFFERSON-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-OSAGE- RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS- ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 530 AM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ...EAST CENTRAL MISSOURI AND PORTIONS OF SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING...AS TEMPERATURES WILL REACH THE MID 90S WITH THE HEAT INDEX AROUND 105 DEGREES. ALSO...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT. AT THIS TIME STORMS ARE EXPECTED TO STAY BELOW SEVERE LEVEL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT...AS A COLD FRONT DROPS ACROSS THE AREA. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:48 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 42 min |
| Jul 22, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 49 min |
| Jul 22, 4:34 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 71 min |
| Jul 22, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 60 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 59 min |
| Jul 22, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 50 min |
| Jul 22, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.